Oklahoma, 2001

Lightning Strike in Oklahoma, March 30, 2001

March 30, 2001 · NWS OUN · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 30, 2:25 PM CST, 3 hours 35 minutes earlier.

Area forecast discussion, Mar 30, 2:25 PM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
225 PM CST FRI MAR 30 2001

SURFACE HEATING COMBINED WITH WEAK MID LEVEL IMPULSE HAS RESULTED IN
DEVELOPMENT OF SCATTERED SHOWERS...WITH A LIGHTNING STRIKE OR TWO
NOTED...ACROSS PORTIONS OF NORTHWEST/WEST CENTRAL OKLAHOMA. EXPECT
THIS ACTIVITY TO DIMINISH THIS AFTERNOON AS SURFACE HEATING
CEASES...AND WILL DECIDE WHAT TO DO WITH IT SHORTLY BEFORE ZONE
ISSUANCE. OTHERWISE...PACIFIC COLD FRONT STILL ON TRACK TO ENTER
NORTHERN OKLAHOMA BY SATURDAY MORNING. PREFER THE ETAS SLIGHTLY
FASTER TIMING WITH THIS FEATURE...WHICH INDICATES FROPA TO OCCUR
ACROSS NORTHERN BORDER COUNTIES SHORTLY BEFORE 12Z. FORCING
ASSOCIATED WITH STRONG NORTHERN STREAM WAVE PASSES NORTH AND EAST OF
THE AREA...THUS POPS WILL REMAIN ON THE LOW SIDE ACROSS THE AREA.
LI/SHOWALTER PROGS...AND SWODY2 INDICATE THUNDER IS POSSIBLE WITH
ANY DEVELOPMENT THAT OCCURS ALONG FRONT. CHANCES FOR PRECIP WILL
EXTEND INTO SATURDAY AFTERNOON ACROSS SOUTHEAST OKLAHOMA...WHILE
NORTHERN AND CENTRAL OKLAHOMA SHOULD SEE SUN BY EARLY TO MID
AFTERNOON.

AFTER GOOD RADIATIONAL COOLING MORNING ON SUNDAY...RAPID WARMUP
COMMENCES DURING THE AFTERNOON...WITH FULL SUN AND RETURN FLOW
SETTING UP IN RESPONSE TO LEE TROUGHING. WARMING TREND CONTINUES
INTO MODAY. AFTER THAT...THE ONLY CHANGE TO THE GOING FORECAST WILL
BE TIMING FOR THE ONSET OF PRECIP DURING MIDWEEK. MEDIUM RANGE
MODELS ARE (SURPRISINGLY) IN VERY GOOD AGREEMENT ON DEVELOPMENT OF A
MORE SPRING-LIKE PATTERN...WITH LONGWAVE TROUGH BEGINNING TO
ESTABLISH ITSELF IN THE SOUTHWEST. ONLY CHANGES TO EXTENDED WILL BE
TO SLOW TIMING OF PRECIP ASSOCIATED WITH STRONG SOUTHWESTERN WAVE
UNTIL LATER IN THE WEEK...AS MRF CONTINUES TO SLOW THE PROGRESS OF
THIS FEATURE. COLD FRONT STILL ADVERTISED TO AFFECT THE AREA BY
WEDNESDAY EVENING...BUT MRF NOW TRYING TO STALL IT ACROSS NORTHERN
PARTS OF THE AREA BEFORE RETURNING IT NORTHWARD AS A WARM FRONT ON
THURSDAY. WENT WITH CHANCE POPS FOR FRIDAY...AS MRF INDICATES THIS
WILL BE THE MAIN SHOW. HOWEVER...WOULDNT BE SURPRISED TO SEE
LATER RUNS OF THE MODEL CONTINUE TO SLOW TIMING OF SOUTHWESTERN
WAVE.

LANE

PRELIM NUMBERS...
OKC   45  57  34  64 /  20  30   0   0
HBR   43  57  32  68 /  30  20   0   0
SPS   47  61  36  67 /  20  30   0   0
GAG   39  55  28  68 /  30  20   0   0
PNC   44  57  32  64 /  30  20   0   0
DUA   47  62  36  65 /  10  30   0   0

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Special weather statement, Mar 30, 1:00 PM CST, 5 hours before
OKZ004>048-050>052-TXZ083>090-302200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
100 PM CST FRI MAR 30 2001

NO HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON OR TONIGHT ACROSS
CENTRAL AND WESTERN OKLAHOMA... AND WESTERN NORTH TEXAS.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT AND SATURDAY
AS A COLD FRONT MOVES ACROSS OKLAHOMA AND NORTH TEXAS. HOWEVER...
THE RISK OF ANY SEVERE THUNDERSTORMS WITH THIS FRONTAL PASSAGE
APPEARS TO BE VERY LOW.

CJS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Oklahoma

When
March 30, 6:00 PM CST
Where
Oklahoma County, Oklahoma City
Property damage
$500,000
Reported by
NEWSPAPER
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

Lightning struck a building at the StoneBrook Apartments on Britton Road, igniting a fire which heavily damaged 2 units and caused minor damage to several others.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2001Every state in 2001This day in weather historyWarnings in Oklahoma, March 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5230713.